Georgia, 2012Wildfire in Georgia, February 25, 2012
February 25, 2012 · NWS FFC · 1 event in 1 county or zone
Dry high pressure remained in place across the area on the 25th. While relative humidities dropped below 25 percent during the afternoon of the 25th, 10-hour fuel moistures remained too high for fire danger conditions.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dry high pressure remained in place across the area on the 25th. While relative humidities dropped below 25 percent during the afternoon of the 25th, 10-hour fuel moistures remained too high for fire danger conditions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 25, 2:59 PM EST, 1 minute earlier.
Area forecast discussion, Feb 25, 2:59 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
259 PM EST SAT FEB 25 2012
.SHORT TERM /TONIGHT THROUGH MONDAY/...
UPPER RIDGE FLATTENING OVER THE SOUTHEAST THROUGH SUNDAY. HOWEVER A
SOUTHERN STREAM SHORT WAVE IN THE NORTHWEST GULF WILL MOVE EASTWARD
THROUGH THE SHORT TERM. NORTHERN EXTENT OF RAIN ASSOCIATED WITH THIS
LOW IS QUESTIONABLE. MET AND MAV GIVE DIFFERING POPS WITH THE MET
LOOKING OVERDONE. FOR NOW WE WILL COMPROMISE AND KEEP CHANCE OR
SLIGHT CHANCE POPS ONLY ACROSS THE CENTRAL ZONES THROUGH
MONDAY...BEGINNING SUNDAY MORNING. INSTABILITY STAYS SOUTH OF THE
CWA SO NO THUNDER MENTIONED. GULF SYSTEM WILL CONTINUE TO SPREAD
CLOUDS ACROSS THE STATE AND ALSO LOOKING FOR WINDS TO TURN TO THE
EAST OVERNIGHT. THIS SHOULD HELP KEEP CLOUDS OVER THE CWA. WITH THIS
IN MIND...HAVE STAYED ON THE COOL SIDE OF TEMPERATURE GUIDANCE FOR
MAXES ON MONDAY. OTHERWISE MAV/MET TEMPERATURES ARE CLOSE.
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
GULF LOW SHOULD BE MOVING OFF THE GEORGIA COAST AT THE BEGINNING
OF THE PERIOD. WITH UNCERTAINTY OF LOCATION AT THIS TIME...HAVE
LEFT LOW CHANCE POPS FOR PORTIONS OF CENTRAL GEORGIA MONDAY NIGHT.
HAVE MADE NO CHANGES TO THE EXTENDED EXCEPT TO ADD THUNDER FOR
SATURDAY. INSTABILITY LOOKS MARGINAL BUT COULD GET ISOLATED
CONVECTION. OTHERWISE GEORGIA IS AFFECTED BY A SERIES OF SHORT
WAVES THROUGH SATURDAY. THE NEXT COLD FRONT SWINGS THROUGH THE CWA
ON WEDNESDAY WITH A BREAK UNTIL FRIDAY WITH THE NEXT STORM SYSTEM.
&&
FIRE WEATHER...
10 HOUR FUEL MOISTURES HAVE DRIED BUT STILL REMAIN ABOVE THE
THRESHOLD FOR FIRE DANGER CONDITIONS. HUMIDITIES DROP BELOW
CRITICAL VALUES MAINLY ACROSS THE NORTH TOMORROW AFTERNOON SO THE
CONDITIONS WILL HAVE TO BE WATCHED.
41
AVIATION...
18Z UPDATE...
VFR CONDITIONS EXPECTED TO CONTINUE THROUGH THE NIGHT WITH ONLY
HIGH CLOUDS EXPECTED. SURFACE WINDS WNW 12-17 KTS GUSTING 20-25
KTS WILL DIMINISH QUICKLY WITH SUNSET AND BECOME LIGHT/VARIABLE
OVERNIGHT. WIND SHIFT FOR ATL TO THE EAST SIDE AROUND 07-11Z. BDL
//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ALL ELEMENTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 32 58 36 61 / 0 5 10 10
ATLANTA 34 57 41 60 / 0 5 10 5
BLAIRSVILLE 26 55 31 60 / 0 5 5 5
CARTERSVILLE 28 58 33 61 / 0 0 5 5
COLUMBUS 37 61 45 65 / 0 10 10 10
GAINESVILLE 33 55 37 61 / 0 5 5 5
MACON 33 59 43 63 / 0 10 20 20
ROME 29 61 34 62 / 0 0 5 5
PEACHTREE CITY 28 58 36 60 / 0 5 10 5
VIDALIA 41 61 49 62 / 0 20 40 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
41
Hazardous weather outlook, Feb 25, 5:46 AM EST, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 AM EST SAT FEB 25 2012
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
546 AM EST SAT FEB 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SYNOPSIS...
HIGH PRESSURE OVER THE LOWER MISSISSIPPI RIVER VALLEY WILL BUILD
EASTWARD PROVIDING CLEAR SKIES TODAY AND TONIGHT...AND WINDY CONDITION
TODAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
A CHANCE SHOWERS AND THUNDERSTORMS TUESDAY AND WEDNESDAY...
OTHERWISE...NO HAZARDOUS WEATHER EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Local storm report, Feb 25, 1:03 PM EST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
103 PM EST SAT FEB 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM HAIL WEST POINT 32.88N 85.18W
02/24/2012 E0.88 INCH TROUP GA PUBLIC
0905 AM HAIL 6 SE LAGRANGE 32.98N 84.96W
02/24/2012 E1.75 INCH TROUP GA 911 CALL CENTER
0905 AM TSTM WND DMG 6 NW WHITESVILLE-PINE L 32.88N 85.11W
02/24/2012 TROUP GA 911 CALL CENTER
A TREE WAS BLOWN DOWN NEAR ADAMS ROAD AND GEORGIA HIGHWAY
18 IN TROUP COUNTY.
0920 AM HAIL SHADY DALE 33.40N 83.59W
02/24/2012 E0.25 INCH JASPER GA COUNTY OFFICIAL
0955 AM TSTM WND DMG 6 SE MADISON 33.53N 83.39W
02/24/2012 MORGAN GA EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN NEAR U.S. HIGHWAY 129.
1000 AM FUNNEL CLOUD HARMONY 33.46N 83.35W
02/24/2012 PUTNAM GA TRAINED SPOTTER
FUNNEL CLOUD REPORTED BY TWO SPOTTERS AND THREE MEMBERS
OF THE PUBLIC.
1005 AM TSTM WND DMG GREENSBORO 33.58N 83.18W
02/24/2012 GREENE GA 911 CALL CENTER
THE 911 CENTER REPORTED A FEW POWER LINES DOWN ALONG
WILLOW RUN ROAD.
1015 AM TSTM WND DMG 3 SSW MCELHENEYS CROSSR 33.20N 83.77W
02/24/2012 JASPER GA COUNTY OFFICIAL
MORE THAN A DOZEN TREES DOWN FROM AROUND HWY 83S AND CLAY
ROAD SOUTH TO THE COUNTY LINE.
1018 AM TSTM WND DMG ROBINSON 33.58N 82.99W
02/24/2012 TALIAFERRO GA 911 CALL CENTER
THE 911 CENTER REPORTED A FEW TREES AND A FEW POWERLINES
BLOWN DOWN NEAR US HWY 278.
1020 AM TSTM WND DMG 2 NW HILLSBORO 33.20N 83.66W
02/24/2012 JASPER GA COUNTY OFFICIAL
10-15 TREES DOWN IN THE VICINITY OF HWY 11 AND CLAY
TILLMAN RD.
1036 AM TSTM WND DMG ZEBULON 33.10N 84.34W
02/24/2012 PIKE GA 911 CALL CENTER
911 CENTER REPORTED A TREE LIMB DOWN IN ZEBULON.
1045 AM TSTM WND DMG EATONTON 33.33N 83.39W
02/24/2012 PUTNAM GA 911 CALL CENTER
THE PUTNAM 911 CENTER REPORTED TREES DOWN ALONG ROUTE 129
AND TREES DOWN IN EATONTON AS WELL AS TRAFFIC LIGHTS OUT.
1103 AM HAIL 2 SE WHITE PLAINS 33.45N 83.01W
02/24/2012 M0.75 INCH HANCOCK GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED THIS HAIL SIZE.
1120 AM HAIL 8 SW EATONTON 33.24N 83.49W
02/24/2012 E0.75 INCH PUTNAM GA EMERGENCY MNGR
1120 AM TSTM WND DMG 8 SW EATONTON 33.24N 83.49W
02/24/2012 PUTNAM GA EMERGENCY MNGR
ONE TREE DOWN ON HWY 129.
1123 AM TSTM WND DMG 8 SSW EATONTON 33.22N 83.44W
02/24/2012 PUTNAM GA EMERGENCY MNGR
POWER LINE DOWN IN THE TWIN BRIDGES AREA.
1127 AM TSTM WND DMG NORWOOD 33.46N 82.71W
02/24/2012 WARREN GA 911 CALL CENTER
ONE TREE BLOWN DOWN IN NORWOOD.
1130 AM TSTM WND DMG CAMAK 33.45N 82.65W
02/24/2012 WARREN GA 911 CALL CENTER
ONE TREE DOWN IN CAMAK.
1154 AM HAIL 2 N JEWELL 33.33N 82.77W
02/24/2012 M1.75 INCH WARREN GA TRAINED SPOTTER
A SPOTTER REPORTED THIS EVENT TO THIS OFFICE.
&&
AGIBBSWildfire, Walker
- When
- February 25, 3:00 PM EST to 6:00 PM EST
- Where
- Walker forecast zone
- Property damage
- $2,000
- Reported by
- Park/Forest Service
- Coordinates
- 34.736, -85.301 (the zone’s center; the record gives no point)
The National Forest Service reported that a human-caused fire labeled South Dicks Assist burned 13.5 acres and resulted in $1,500 in damages.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Pennsylvania, February 25, 20123 deaths · 26 injured · 2 events
- High Wind in Massachusetts, February 25, 2012$165,000 · 53 kt wind · 9 events
- High Wind in Virginia, February 25, 2012$48,000 · 55 kt wind · 9 events
- Lake-Effect Snow in New York, February 25, 2012$60,000 · 3 events
- Lake-Effect Snow in Pennsylvania, February 25, 2012$50,000 · 1 event
- Lake-Effect Snow in Ohio, February 25, 2012$50,000 · 1 event
- High Wind in Nevada, February 25, 2012$30,000 · 76 kt wind · 6 events
- Winter Storm in North Dakota, February 25 to 27, 201217 events
- High Wind in Wyoming, February 25 to 26, 201252 kt wind · 16 events
- Winter Storm in Minnesota, February 25 to 27, 201216 events
- Astronomical Low Tide in New Jersey, February 25 to 26, 201215 events
- Heavy Snow in North Dakota, February 25 to 27, 201212 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 427532.